MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM*STM STD36+21CR 22X17X165; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM*STM STD36+21CR 22X17X165; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Catalog Number 526682
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Injury (2348); Test Result (2695); No Code Available (3191)
Date of Event 08/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical record received.After review of medical record, patient was revised to address failed left hip arthroplasty consisting of a failed asr bearing with elevated metal ions.During implantation the calcar was cracked while inserting the sleeve.Revision notes reported that the patient had an area of fluid accumulation consistent with metallosis posterior to the joint.This was decompressed and debrided.The cable that had been placed was cut and removed.The head was disimpacted and removed the cup was freed up with minimal bone loss.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8803986
Report Number1818910-2019-98706
Device Sequence Number320520
Product Code LWJ
UDI-Device Identifier10603295171454
UDI-Public10603295171454
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2009
Device Catalogue Number526682
Device Lot Number1183674
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1749/1816-2011
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR